Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 3, 2000, 7:03 PM CDT for Bailey County, Lamb County, Parmer County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2000, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 3, 2000, 9:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bailey County, TX, Lamb County, TX, Parmer County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 040018 COR FFWLBB TXC017-369-040200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED CODING NATIONAL WEATHER SERVICE LUBBOCK TX 703 PM CDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... PARMER COUNTY BAILEY COUNTY * UNTIL 900 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER OVER BAILEY AND PARMER COUNTIES. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER GROUNDS THAT ARE SATURATED FROM PREVIOUS RAINS. THE THUNDERSTORMS ARE MOVING NORTH AT 10 MPH. DOPPLER RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER PARTS OF PARMER COUNTY AND 1 TO 3 INCHES OVER CENTRAL AND NORTHERN BAILEY COUNTY. FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMED]IATELY. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3475 10254 3387 10302 3474 10301
1 follow-up statement
000 WGUS54 KLUB 040008 FFWLUB TXC017-279-369-040200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 703 PM CDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... PARMER COUNTY BAILEY COUNTY * UNTIL 900 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER OVER BAILEY AND PARMER COUNTIES. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER GROUNDS THAT ARE SATURATED FROM PREVIOUS RAINS. THE THUNDERSTORMS ARE MOVING NORTH AT 10 MPH. DOPPLER RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER PARTS OF PARMER COUNTY AND 1 TO 3 INCHES OVER CENTRAL AND NORTHERN BAILEY COUNTY. FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3475 10254 3387 10263 3387 10302 3474 10301
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:15 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 3, 2:15 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CDT MON JUL 3 2000 SURFACE TROUGH AXIS MORE ACTIVE TODAY THAN YESTERDAY WITH THUNDERSTORMS DEVELOPING WEST AND NORTHWEST OF CLOVIS. CONVERGENCE IS BEST IN THIS REGION. ATMOSPHERE REMAINS UNSTABLE AND VERY MOIST. UPPER STEERING FLOW WILL BE WEAK AND SOUTHWEST...SO ANY STORMS THAT FORM WILL MOVE SLOWLY NORTHEAST THIS EVENING. WITH SLOW MOVING STORMS THIS EVENING...ISOLATED AMOUNTS OF AROUND 2 INCHES COULD BE POSSIBLE ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS. SURFACE TROUGH WILL REMAIN ACROSS WEST TEXAS AND EASTERN NEW MEXICO THROUGH THE FORECAST PERIOD. GIVEN THIS AND LEFT OVER BOUNDARIES FROM PREVIOUS DAYS CONVECTION...THESE AREAS WILL BE THE MAIN FOCUS FOR THUNDERSTORMS. EXTENDED OUTLOOK INDICATES THE H5 HIGH TO BUILD FURTHER NORTH AND BECOME STRONGER. WITH THE H5 FURTHER NORTH...DEEP MEAN EASTERLY FLOW WILL BE OVER THE AREA. WILL CONTINUE WITH ISOLATED THUNDERSTORMS EACH AFTERNOON/EVENING WITH MAX TEMPERATURES 95-100 THROUGH THE EXTENDED. PRELIM NUMBERS FRIONA 068/093/069/094 6232 TULIA 068/093/069/094 4232 CHILDRESS 071/096/071/097 2222 LUBBOCK 070/096/071/096 3222 BROWNFIELD 070/096/071/096 5222 ASPERMONT 072/096/072/097 2222 .LBB...NONE. AC
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.